Thomas Scanlon


S.B., University of Chicago, 1993

Ph.D., Harvard University, 1997

Primary Research Area: 
Mathematical Logic
Additional Research Areas: 
Research Interests: 
Model theory and applications to number theory
Contact Information
723 Evans Hall
Office Hours: 
Mondays 1-3pm, Thursdays 2-3pm
scanlon [at] math [dot] berkeley [dot] edu
+1 (510) 642-3665
Selected Publications: 
  1. A Euclidean Skolem-Mahler-Lech-Chabauty method, Math. Res. Lett. 18 (2011), no. 5, 833 - 842.
  2. Artin-Schreier extensions in nip and simple fields, with Itay Kaplan and Frank Wagner, Israel J. Math. 185 (2011), 141 - 153.
  3. Generalized Hasse-Schmidt varieties and their jet spaces, with Rahim Moosa, Proc. Lond. Math. Soc. (3) 103 (2011), no. 2, 197 - 234.
  4. Algebraic equations on the adèlic closure of a Drinfeld module, with Dragos Ghioca, Israel J. Math., on-line first, 2012.
  5. Periods of rational maps modulo primes, with R. Benedetto, D. Ghioca, B. Hutz, P. Kurlberg, and T. Tucker, Math. Ann., on-line first, 2012.
  6. A proof of the André-Oort conjecture using mathematical logic [after Pila, Wilkie and Zannier], Astérisque, Séminaire Bourbaki, Exposé 1037, 2010 - 2011.
  7. O-minimality as an approach to the André-Oort conjecture, Panoramas et Synthèses, 50 pages, (to appear).
  8. Invariant varieties for polynomial dynamical systems, with Alice Medvedev, Annals of Mathematics, 99 pages, (to appear).
  9. Exponential-polynomial equations and dynamical return sets, with Yu Yasufuku, International Mathematics Research Notices, published on-line April 30, 2013 doi:10.1093/imrn/rnt081